Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 67, NWS Wilmington, NC

July 23, 2017Columbus County, Robeson County, North Carolina; Dillon County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2017, 6:05 PM EDT for Columbus County, Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2017, 6:05 PM EDT (22:05 UTC)
Expired
Jul 23, 2017, 7:00 PM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Columbus County, NC, Robeson County, NC, Dillon County, SC

The radar

The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:15 PM EDTTSTM WND DMGFairmont, NCTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WUUS52 KILM 232205
SVRILM
NCC047-155-SCC033-232300-
/O.NEW.KILM.SV.W.0067.170723T2205Z-170723T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
605 PM EDT SUN JUL 23 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southeastern Robeson County in southeastern North Carolina...
  Northwestern Columbus County in southeastern North Carolina...
  Southeastern Dillon County in northeastern South Carolina...

* Until 700 PM EDT

* At 605 PM EDT, a severe thunderstorm was located over Barnesville,
  or 17 miles south of Lumberton, moving north at 5 to 10  mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Lumberton, Fairmont, Fair Bluff, Lake View, Boardman, Smiths,
  Hestertown, Barnesville, Robeson Community College, Barker Ten
  Mile, Kemper, Purvis, Evergreen, Elrod, Howellsville, Marietta,
  Proctorville, Mcdonald, Orrum and Raynham.

This includes the following highways...
 Interstate 74 between mile markers 212 and 202, and between mile
markers 203 and 210, and near mile marker 214.
 Interstate 95 IN North Carolina between mile markers 3 and 23.
 US Route 74 between mile markers 365 and 382.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 7883 3459 7883 3457 7886 3454 7886
      3451 7884 3448 7887 3446 7883 3446 7881
      3440 7880 3427 7915 3429 7917 3426 7921
      3426 7923 3458 7929 3472 7909
TIME...MOT...LOC 2205Z 172DEG 6KT 3438 7903 

HAIL...0.88IN
WIND...60MPH
 
$$

DCH
2 follow-up statements
669 
WWUS52 KILM 232241
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
641 PM EDT SUN JUL 23 2017

NCC047-SCC033-232249-
/O.CAN.KILM.SV.W.0067.000000T0000Z-170723T2300Z/
Columbus NC-Dillon SC-
641 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBUS AND
SOUTHEASTERN DILLON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3468 7883 3459 7883 3457 7886 3452 7886
      3451 7884 3448 7888 3442 7903 3439 7918
      3445 7925 3458 7929 3472 7909
TIME...MOT...LOC 2239Z 172DEG 6KT 3444 7904 

$$

NCC155-232300-
/O.CON.KILM.SV.W.0067.000000T0000Z-170723T2300Z/
Robeson NC-
641 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL ROBESON COUNTY...

At 639 PM EDT, a severe thunderstorm was located over Barnesville, or
13 miles south of Lumberton, moving north at 5 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees. 

Locations impacted include...
Lumberton, Fairmont, Smiths, Hestertown, Robeson Community College,
Barker Ten Mile, Purvis, Elrod, Howellsville, Proctorville, Mcdonald,
Orrum, Raynham and Southeastern Regional Medical Center.

This includes the following highways...
 Interstate 74 between mile markers 212 and 202, and between mile
markers 203 and 210, and near mile marker 214.
 Interstate 95 IN North Carolina between mile markers 3 and 23.
 US Route 74 between mile markers 365 and 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 7883 3459 7883 3457 7886 3452 7886
      3451 7884 3448 7888 3442 7903 3439 7918
      3445 7925 3458 7929 3472 7909
TIME...MOT...LOC 2239Z 172DEG 6KT 3444 7904 

HAIL...0.88IN
WIND...60MPH
 
$$

DCH
455 
WWUS52 KILM 232259
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
659 PM EDT SUN JUL 23 2017

NCC155-232308-
/O.EXP.KILM.SV.W.0067.000000T0000Z-170723T2300Z/
Robeson NC-
659 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROBESON COUNTY WILL
EXPIRE AT 700 PM EDT...
                
The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire at 700 PM.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wilmington.

LAT...LON 3468 7883 3459 7883 3457 7886 3452 7886
      3451 7884 3448 7888 3442 7903 3439 7918
      3445 7925 3458 7929 3472 7909
TIME...MOT...LOC 2258Z 172DEG 6KT 3447 7904 

$$

DCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:16 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 23, 3:16 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
316 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A Heat Advisory remains in effect today. A cold front will
approach from the north and may slip into the area mid week
before stalling and then dissipating during Thursday. Showers
and thunderstorms with heavy rain will increase in coverage
Monday through Wednesday and this will serve to knock down the
heat although the high humidity will remain. Drier air may
briefly work into the area Thursday, but the arrival of a
stronger cold front will bring more thunderstorms by the
weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sunday...Many locations across the forecast area have
reached a heat index of 105F or higher with afternoon temperatures
in the lower to mid 90s and dewpoints in the mid to upper 70s.
Convection along the sea breeze has been suppressed thus far.
However, convection has fired far inland and a potential cold pool
may drive a more organized area of convection southeastward from
western NC. This feature would likely persist into the evening and
affect part of the Pee Dee per the latest HRRR. At any rate, plan on
focusing the highest POPs across the Pee Dee and Lumberton areas
through the evening. SPC Mesoanalysis DCAPE plot shows a swath of
>1000 j/kg across the Pee Dee and Lumberton areas. In addition, the
CAPE has swelled to 4000-5000 j/kg and subsequently the Marginal
severe weather risk area has been expanded to include all of
northeast SC and southeast NC. The primary severe weather threat is
from damaging wind gusts, while some of these storms may be prolific
lightning producers as well.

Southwesterly flow will continue to pump warm/moist air into the
area through tonight with Bermuda High pressure in place. The mid-
level subtropical ridge will continue to break down across the
Carolinas as precipitable water values increase above 2 inches. This
will open the door to increased coverage in showers and
thunderstorms during Monday. The heat index will be tempered by
increased cloud cover and increased coverage of storms during
Monday. As a result a Heat Advisory is not planned for Monday at
this time.

Lastly, the new moon tides along with the persistent southwesterly
fetch (likely holding up water in the Cape Fear River basin causing
the half foot plus anomaly noted on the tide gauge) around the
Bermuda High will lead to another round of minor coastal flooding at
downtown Wilmington with high tide tonight. Plan to issue another
Coastal Flood Advisory to account for the higher than normal water
levels.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...
Mid to upper trough will move from the Great Lakes to off the
New England Coast through the period. This will push a cold
front into the Carolinas by Mon eve and down into our forecast
area by Tues morning and should end up lingering right through
our local forecast area into Wed. It looks like the front will
get strung out running from the Atlantic waters off the New
England Coast down into the southeast perhaps running right
along the NC/SC border. Moisture will pool ahead of this front
with pcp water values up above 2 inches in deep SW flow along
the coastal Carolinas. The trough aloft will run right down
along the southeast coast and will need to follow exactly where
the best upper dynamics will be to focus main convective
activity through the period. The latest GFS shows our local area
to be in a prime spot for enhanced activity through Tues while
the ECMWF shows the best dynamics to run a little farther south.
Either way, this lingering front and upper dynamics will
produce plenty of clouds and convection around through the
period. The sea breeze should act to hold front
up or push it back inland with best convective activity likely
along the coast early and farther inland in the aftn to eve.

The clouds and pcp will keep temps down closer to normal...around
90 for highs, but a few spots with breaks of sunshine could
spike up further. The humid air mass in place will combine with
heat to push heat index values up around 100. Overnight lows
will be in the mid 70s most places with slightly lower temps
Tues night into early Wed as front drops south. Gusty SW winds
ahead of front will lighten as boundary drops south into the
area through Tues. As flow lightens, the potential for flooding
will increase as storm movement will slow.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...The extended forecast period looks quite wet
as the ridge builds across the southern & central Rockies and a
trough remains across the East. This seems to be a trend this
summer which has so far featured very regular rainfall and soil
moisture values in the 70-90th percentile for the coastal Carolinas.
Wet soils may also be part of the reason why we haven't had any
extreme heat so far. The highest temps measured as far this year
include 95 in Lumberton and 96 in Florence. Both sites typically
have hit 100 by this late in the summer.

A potent upper disturbance over South Carolina on Wednesday will sit
atop a stalled front and weak surface low pressure. Throw in
precipitable water values over 2.0 inches and cold enough
temperatures to support convection even with a cooler boundary layer
and showers and thunderstorms with locally heavy rainfall appear
likely. The GFS is faster than the ECMWF moving the system offshore
Wed night and Thursday, and our forecast rainfall chances will
linger into Thursday especially along the coast.

Friday looks like the driest day of the bunch as we may be in
between upper disturbances. Models are probably too warm with
temperatures Friday, especially inland, given what should again be
wet soil conditions after the Tuesday-Wednesday rainfall event.

By Saturday and Sunday, the East Coast trough will deepen
significantly as shortwaves dive into New England, the Great Lakes,
and perhaps the Midwest too. A rather strong cold front for the
middle of summer is shown on both the GFS and ECMWF to approach the
Carolinas from the northwest on Sunday. This solution is overall
slower than yesterday's models showed. The ECMWF solution looks more
plausible given little GFS/Canadian ensemble support for the 12Z
operational GFS cutting off shortwave energy to our west on Sunday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...VFR conditions will be the rule for the most part, while
the only exception will be in/near any convection. The best chances
for SHRA/TSRA will be at KLBT and KFLO through the late afternoon
and evening. Chance of convection will increase again during Monday
with less capping and an increase in precipitable water which
supports a higher coverage of storms compared to the past couple
days.

Extended Outlook...MVFR/IFR possible in showers and thunderstorms
Sun through Thu.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sunday...Persistent southwesterly fetch between inland
trough and Bermuda High pressure will continue through the near term
period. As a result, southwesterly winds will prevail in the 15 to
20 knot range with steep wave conditions at 4 to 5 ft, especially
away from the coast (a little lower wave closer to the coast but
just as choppy). Convection possible across the waters tonight and
into Monday as the overall pattern begins to change. Will leave the
Small Craft Should Exercise Caution as is spatially but carry it
through Monday.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A cold front will drop south and east
producing a tightened gradient flow as Bermuda High continues
remain to our east. The trough inland will also get pushed east
aiding to increased flow into Mon eve. Overall expect gusty SW
winds up to 20 kts or so into Mon night. This will maintain seas
up between 3 and 5 ft most waters.

As the cold front drops south by Tues morning, the winds will
diminish to less than 10 kts closer to the coast, but may remain
up closer to 15 kts in the outer waters. The front will most
likely remain just west of waters through Tues, especially as
sea breeze helps to kick it inland a bit. The boundary may be
bisecting the area by Tues night into Wed and this could produce
lighter and more variable winds heading into Wed morning. Seas
should drop to 2 to 4 ft through Tues morning and down to 3 ft
or less heading into Wed morning. You can also expect increased
thunderstorm activity with front in the vicinity which can
produce gusty and variable winds and lower visibility.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...A stalled front over South Carolina should
provide the trigger for numerous showers and thunderstorms on
Wednesday. Winds mainly from the east should remain 10 knots or less
outside of storms. Weak low pressure developing along the front
should move offshore on Thursday and then well out to sea by Friday.
This should allow winds to veer southwesterly. Wind speeds should
increase to a solid 15 knots Friday as low pressure develops to our
north along a stronger cold front that might reach the Carolinas
early next week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT this evening for SCZ017-023-024-
     032-033-039-053>056.
NC...Heat Advisory until 7 PM EDT this evening for NCZ087-096-099-
     105>110.
     High Rip Current Risk until 9 PM EDT this evening for NCZ110.
MARINE...None.

&&

NEAR TERM...SRP
SHORT TERM...RGZ
LONG TERM...TRA
AVIATION...SRP
Hazardous weather outlook, Jul 23, 2:52 PM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
252 PM EDT Sun Jul 23 2017

NCZ106-108-SCZ054-056-241100-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-105-109-SCZ053-055-241100-
Columbus-Inland Pender-Inland Brunswick-Inland Horry-
Inland Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-241100-
Coastal Brunswick-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-241100-
Inland New Hanover-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-241100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
252 PM EDT Sun Jul 23 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY AFTERNOON...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-SCZ017-023-024-032-033-039-241100-
Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, there is a marginal risk for severe thunderstorms later
this afternoon and evening across portions of the Pee Dee and
Lumberton areas. The primary threat is from damaging wind gusts to 60
mph. These thunderstorms may also produce frequent cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

29

In the hours before

Special weather statement, Jul 23, 5:42 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington NC
542 PM EDT SUN JUL 23 2017

NCZ096-232245-
Bladen NC-
542 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHERN BLADEN COUNTY UNTIL 645 PM
EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lagoon, or 7 miles east of Elizabethtown, moving north-northwest at
15 to 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elizabethtown, Ruskin, Lisbon, Ammon, White Oak, Lagoon, Jerome,
White Lake and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3484 7849 3480 7844 3477 7843 3475 7839
      3473 7839 3470 7837 3469 7835 3468 7835
      3467 7832 3465 7832 3464 7831 3463 7832
      3462 7831 3451 7853 3485 7883 3485 7852
      3486 7850
TIME...MOT...LOC 2142Z 146DEG 15KT 3464 7847

DCH
Special weather statement, Jul 23, 5:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
545 PM EDT SUN JUL 23 2017

NCZ087-232200-
Robeson NC-
545 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON COUNTY UNTIL
600 PM EDT...

At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairmont, or 9 miles southwest of Lumberton, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lumberton, Fairmont, Smiths, Hestertown, Proctorville, Mcdonald and
Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3465 7881 3463 7883 3459 7883 3458 7884
      3457 7886 3454 7886 3452 7885 3452 7886
      3451 7884 3450 7885 3442 7918 3451 7929
      3471 7885
TIME...MOT...LOC 2145Z 234DEG 19KT 3453 7910

RGZ
Special weather statement, Jul 23, 5:49 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
549 PM EDT SUN JUL 23 2017

SCZ017-232215-
Marlboro SC-
549 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR MARLBORO COUNTY UNTIL 615 PM EDT...

At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mccoll, or 7 miles east of Bennettsville, moving north at 10 mph.
Other strong storms were over the northern half of Marlboro county.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Chavistown, Wallace and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3480 7967 3463 7947 3451 7975 3452 7976
      3450 7977 3449 7980 3454 7983 3461 7981
      3461 7978 3464 7980 3465 7980 3466 7982
      3466 7983 3469 7987 3474 7989 3477 7993
      3480 7993
TIME...MOT...LOC 2148Z 182DEG 8KT 3464 7956

RGZ
Special weather statement, Jul 23, 5:50 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
550 PM EDT SUN JUL 23 2017

SCZ023-232215-
Darlington SC-
550 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DARLINGTON COUNTY UNTIL
615 PM EDT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clyde, or near Hartsville, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hartsville, North Hartsville, Clyde, Kellytown and Carolina Pines
Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3438 8027 3449 8005 3449 8003 3429 8012
      3431 8016 3433 8018 3437 8018 3434 8021
      3433 8023 3435 8028
TIME...MOT...LOC 2150Z 193DEG 18KT 3441 8016

RGZ
Special weather statement, Jul 23, 5:55 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
555 PM EDT SUN JUL 23 2017

NCZ087-099-232300-
Robeson NC-Columbus NC-
555 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON AND
NORTHWESTERN COLUMBUS COUNTIES UNTIL 700 PM EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barnesville, or 17 miles south of Lumberton, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fair Bluff, Boardman, Barnesville, Evergreen, Cerro Gordo,
Proctorville and Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3451 7885 3450 7885 3449 7887 3448 7887
      3447 7885 3429 7891 3432 7909 3434 7912
      3448 7912 3454 7888
TIME...MOT...LOC 2155Z 187DEG 7KT 3438 7901

DCH
Special weather statement, Jul 23, 6:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
605 PM EDT SUN JUL 23 2017

SCZ017-232230-
Marlboro SC-
605 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clio, or 8 miles southeast of Bennettsville. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Clio, Dunbar, Blenheim and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3462 7945 3455 7949 3443 7968 3448 7973
      3449 7972 3450 7974 3458 7981 3461 7981
      3461 7978 3464 7980 3465 7981 3472 7957
TIME...MOT...LOC 2205Z 321DEG 4KT 3457 7954

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:30 AM EDTRip Current StatementILMBrunswick16 hr
Jul 23, 2:46 PM EDTCoastal Flood AdvisoryILMNew Hanover9 hr
Jul 23, 5:42 PM EDTSpecial Weather StatementILMBladen63 min
Jul 23, 5:45 PM EDTSpecial Weather StatementILMRobeson15 min
Jul 23, 5:55 PM EDTSpecial Weather StatementILMRobeson65 min
Jul 23, 6:53 PM EDTAreal Flood AdvisoryILMRobeson3 hr
Jul 23, 5:24 PM EDTSpecial Weather StatementILMHorry66 min
Jul 23, 5:28 PM EDTSpecial Weather StatementILMDarlington, Marlboro17 min
Jul 23, 5:33 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion25 min
Jul 23, 5:49 PM EDTSpecial Weather StatementILMMarlboro26 min
Jul 23, 5:50 PM EDTSpecial Weather StatementILMDarlington25 min
Jul 23, 6:05 PM EDTSpecial Weather StatementILMMarlboro25 min
Jul 23, 6:25 PM EDTSpecial Weather StatementILMDarlington20 min
Jul 23, 6:35 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro33 min
Jul 23, 6:55 PM EDTSpecial Weather StatementILMDillon65 min
Jul 23, 7:06 PM EDTSevere Thunderstorm WarningILMFlorence, Marion22 min
Jul 23, 7:39 PM EDTAreal Flood AdvisoryILMDarlington, Florence66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.